MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 29MECJ-502
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of a dislodged and fractured leaflet was confirmed.One leaflet was fractured and both were dislodged from the orifice.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflet dislodgment could not be conclusively determined.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation and "never apply force to the valve leaflets.Force may cause structural damage to the valve.".
 
Event or Problem Description
On (b)(6) 2020, a 29mm sjm masters series valve expanded cuff (serial#: (b)(4)) was selected for implant in the patient.During the mitral valve replacement, the valve was implanted and sutured.When the physician attempted to rotate the valve using the holder, a click was heard and one of the leaflets popped out.The physician tried to force the leaflet in and the leaflet broke into pieces.All of the pieces were fished out of the patient and the valve was explanted.After the valve was explanted, a new valve was sourced from a nearby hospital and a new 29mm sjm masters series valve expanded cuff( serial#1: (b)(4)) was successfully implanted and the procedure was completed.The patient was on cardiac bypass for an extended time, as the procedure was extended by an hour.The patient remained hemodynamically stable throughout the procedure, there were no serious injuries and the patient was discharged from the icu 3 days later.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
RQ  00725
MDR Report Key10718552
Report Number2648612-2020-00105
Device Sequence Number16441970
Product Code LWQ
UDI-Device Identifier05414734006545
UDI-Public05414734006545
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model Number29MECJ-502
Device Catalogue Number29MECJ-502
Device Lot Number7435814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;